MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Reportedly 3 channels are extra-cochlear.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the active electrode migrated post-operatively out of cochlea, namely three channels were extra-cochlea, although a full insertion was achieved at implantation surgery.A revision surgery to re-insert the electrode array was performed, however the electrode backed out of cochlea again afterwards.Revision surgery is planned but no date has been scheduled yet.
 
Event or Problem Description
Reportedly 3 channels were extra-cochlear.A revision surgery occurred on the (b)(6) 2021 and the array was re-inserted.However, after the surgery the array backed out again.The recipient will be revised when the fixation clip arrives in the us pending approval.
 
Event or Problem Description
Reportedly 3 channels were extra-cochlear.A revision surgery occurred on the (b)(6) 2021 and the array was re-inserted.However, after the surgery the array backed out again.Revision surgery was pending approval and receipt of fixation clip.The recipient was eventually revised on (b)(6)2022 and the array was completely reinserted.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the active electrode migrated post-operatively out of cochlea, namely three channels were extra-cochlea, although a full insertion was achieved at implantation surgery.A revision surgery to re-insert the electrode array was performed, but the electrode backed out of cochlea again afterwards.Another revision surgery was performed successfully.The device remains implanted and in use.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12717486
Report Number9710014-2021-00832
Device Sequence Number14379133
Product Code MCM
UDI-Device Identifier09008737366803
UDI-Public(01)09008737366803
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/14/2023
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number36709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer10/26/2021
10/26/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date01/17/2022
09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexMale